Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Birmingham, AL

January 5, 2007Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 5, 2007, 7:08 AM CST for Tallapoosa County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 7:08 AM CST (13:08 UTC)
Expired
Jan 5, 2007, 7:45 AM CST
In force
37 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 1:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 051308
SVRBMX
ALC123-051345-
/O.NEW.KBMX.SV.W.0010.070105T1308Z-070105T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITY OF DADEVILLE

* UNTIL 745 AM CST

* AT 704 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 17 MILES NORTH OF JACKSONS GAP TO DADEVILLE...OR ALONG A LINE
  EXTENDING FROM 17 MILES NORTHEAST OF ALEXANDER CITY TO DADEVILLE...
  AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
  HILL

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3310 8571 3271 8592 3273 8561 3302 8559

$$

KSL
2 follow-up statements
000 
WWUS54 KBMX 051329
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 AM CST FRI JAN 5 2007

ALC123-051345-
/O.CON.KBMX.SV.W.0010.000000T0000Z-070105T1345Z/
TALLAPOOSA AL-
729 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CST
FOR EASTERN TALLAPOOSA COUNTY...

AT 725 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DAVISTON TO BARNESVILLE...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF DADEVILLE TO DADEVILLE...MOVING EAST AT 35
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
HILL

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 PM CST FRIDAY AFTERNOON FOR SOUTHEASTERN ALABAMA.

LAT...LON 3310 8571 3260 8588 3269 8577 3274 8562
      3302 8559

$$

KSL
000 
WWUS54 KBMX 051342
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST FRI JAN 5 2007

ALC123-051352-
/O.EXP.KBMX.SV.W.0010.000000T0000Z-070105T1345Z/
TALLAPOOSA AL-
742 AM CST FRI JAN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TALLAPOOSA COUNTY
EXPIRES AT 745 AM CST...

AT 742 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO 
LONGER SEVERE...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 PM CST FRIDAY AFTERNOON FOR SOUTHEASTERN ALABAMA.

LAT...LON 3310 8571 3260 8588 3269 8577 3274 8562
      3302 8559

$$

JD/81

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 6:41 AM CST, 27 minutes earlier.

Area forecast discussion, Jan 5, 6:41 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CST FRI JAN 5 2007

.UPDATE...UPDATED FOR AVIATION DISCUSSION.

&&

.DISCUSSION...WILL BE VERY BRIEF THIS MORNING.  SQUALL LINE ACROSS
THE WESTERN SECTIONS OF THE AREA WILL SHIFT RAPIDLY EASTWARD THIS
MORNING.  EXPECT WIDESPREAD SHOWERS/THUNDERSTORMS ACROSS MUCH OF
THE AREA.  ALREADY HAVE A TORNADO WATCH IN EFFECT AND NUMEROUS
WARNINGS HAVE BEEN ISSUED.  AIR MASS ACROSS CENTRAL AND EASTERN
SECTIONS WILL CONTINUE TO DE-STABILIZE THIS MORNING.  ALSO SURFACE
WINDS EXPECTED TO INCREASE ACROSS THE AREA AND WILL ISSUE A LAKE WIND
ADVISORY FOR TODAY.  BRIEF DRYING EXPECTED LATER TONIGHT EARLY
SATURDAY...BUT NEXT SYSTEM ALREADY FORECAST TO MOVE IN LATE
SATURDAY NIGHT AND SUNDAY.

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS EAST ALABAMA AFFECTING THE TAF LOCATIONS OF ANB...MGM...
AND TOI THROUGH 15Z. WIND GUSTS UP TO 30 TO 40 KNOTS WILL BE
POSSIBLE WITH THESE STORMS. EXPECT VISIBILITIES TO BE REDUCED TO
IFR CONDITIONS WITHIN THESE THUNDERSTORMS.

FOR BHM...EET...AND TCL TAF SITES...EXPECT MAINLY VFR/MVFR
CONDITIONS TO PERSIST THROUGH AT LEAST 15Z WITH LIGHT TO MODERATE
RAIN AND CEILINGS BETWEEN 2000-3500 FEET CONTINUING.

BEYOND 15Z...EXPECT OFF AND ON VFR AND MVFR CONDITIONS FOR ALL
LOCATIONS TODAY AS AREA OF RAIN EXITS THE STATE. BY 00Z...EXPECT
VFR CONDITIONS TO DEVELOP AS SKIES TO BEGIN TO CLEAR AND WINDS GO
CALM. BELIEVE PLENTY OF MOISTURE WILL BE AROUND FOR PATCHY DENSE
FOG TO DEVELOP AFTER 06Z WITH VISIBILITIES AROUND 1/2SM AT ALL
TAF LOCATIONS WITH POSSIBLE EXCEPTION OF BHM WHERE 2-4SM CAN BE
EXPECTED.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT UNTIL 400 PM THIS AFTERNOON FOR
THE ENTIRE AREA.

&&

50/50/99
Hazardous weather outlook, Jan 5, 2:08 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CST FRI JAN 5 2007

ALZ011>015-017>050-060900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
208 AM CST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS CENTRAL
ALABAMA THROUGH NOON AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM MOVE THROUGH THE AREA. THE PRIMARY
HAZARDS WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED TORNADOES.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE AREAS ALONG AND SOUTH OF A
TUSCALOOSA...TO ALEX CITY...TO AUBURN LINE WHERE INSTABILITY IS
GREATEST. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA AS THIS STRONG UPPER LEVEL SYSTEM MOVES EAST.
THE LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST ALABAMA THROUGH
400 AM...INTERSTATE 65 BETWEEN 400 AND 700 AM...AND EAST ALABAMA
BETWEEN 700 AND 1000 AM.

GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE TODAY AS THE ABOVE
MENTIONED SYSTEM MOVES ACROSS THE AREA.  A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS
WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG
THUNDERSTORMS DURING THE DAY SUNDAY. THE THREAT AREA WILL BE
PRIMARILY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED TODAY.

In the hours before

Special weather statement, Jan 5, 6:28 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 AM CST FRI JAN 5 2007

ALZ043-051315-
ELMORE-
628 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ELMORE COUNTY UNTIL 715 AM
CST...

...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 627 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 7 MILES WEST OF KOWALIGA TO BLUE RIDGE...
MOVING EAST AT 20 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WETUMPKA...BLUE RIDGE...ECLECTIC...KOWALIGA AND KENT THROUGH 715 AM
CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81
Special weather statement, Jan 5, 6:37 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 AM CST FRI JAN 5 2007

ALZ020-021-051330-
CHEROKEE-CLEBURNE-
637 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE AND CHEROKEE
COUNTIES UNTIL 730 AM CST...

...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 634 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM LEESBURG TO CHEAHA STATE PARK...MOVING
EAST AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SAND
ROCK...CHEAHA STATE PARK...LEESBURG...BALL FLAT...CENTRE...POPE...
CEDAR BLUFF AND HEFLIN THROUGH 730 AM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81
Special weather statement, Jan 5, 6:40 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 AM CST FRI JAN 5 2007

ALZ018-019-028-051330-
CALHOUN-CLAY-ETOWAH-
640 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY...CALHOUN AND ETOWAH
COUNTIES UNTIL 730 AM CST...

...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL IS
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 638 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM KEENER TO 5 MILES SOUTHEAST OF
MILLERVILLE...MOVING EAST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
WEAVER...SAKS...OXFORD...HOKES BLUFF...HOBSON CITY...FORT
MCCLELLAN...BLUE MOUNTAIN AND ASHLAND THROUGH 730 AM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81
Special weather statement, Jan 5, 6:41 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CST FRI JAN 5 2007

ALZ038-051330-
CHAMBERS-
641 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 730
AM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 638 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 12 MILES SOUTHWEST OF LAFAYETTE...MOVING NORTHEAST AT 55
MPH.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LAFAYETTE...FIVE POINTS
AND MILLTOWN THROUGH 730 AM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

KSL
Special weather statement, Jan 5, 6:58 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 AM CST FRI JAN 5 2007

ALZ037-051345-
TALLAPOOSA-
658 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
745 AM CST...

...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 656 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM GOLDVILLE TO 5 MILES WEST OF TALLAPOOSA
CITY...MOVING EAST AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ALEXANDER CITY...WIND CREEK STATE PARK...JACKSONS GAP...GOLDVILLE...
NEW SITE...TALLAPOOSA CITY...BARNESVILLE AND DADEVILLE THROUGH 745 AM
CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81
Special weather statement, Jan 5, 7:00 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CST FRI JAN 5 2007

ALZ029-051400-
RANDOLPH-
700 AM CST FRI JAN 5 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 800
AM CST...

...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE FROM APPROACHING THUNDERSTORMS...

AT 655 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CORINTH TO 20 MILES SOUTHWEST OF
WEDOWEE...MOVING EAST AT 25 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
CORINTH...WEDOWEE...NEWELL...WOODLAND AND ROANOKE THROUGH 800 AM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:48 AM CSTSevere Thunderstorm WarningBMXSumter57 min
Jan 5, 2:21 AM CSTTornado WarningBMXPickens54 min
Jan 5, 2:23 AM CSTSevere Thunderstorm WarningBMXMarengo67 min
Jan 5, 2:25 AM CSTTornado WarningBMXSumter32 min
Jan 5, 2:27 AM CSTTornado WarningBMXGreene45 min
Jan 5, 2:42 AM CSTTornado WarningBMXLamar48 min
Jan 5, 2:48 AM CSTSevere Thunderstorm WarningBMXTuscaloosa72 min
Jan 5, 2:55 AM CSTSevere Thunderstorm WarningBMXHale50 min
Jan 5, 3:02 AM CSTTornado WarningBMXFayette43 min
Jan 5, 3:31 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Jan 5, 3:33 AM CSTTornado WarningBMXTuscaloosa21 min
Jan 5, 4:10 AM CSTSevere Thunderstorm WarningBMXDallas50 min
Jan 5, 4:25 AM CSTSevere Thunderstorm WarningBMXJefferson50 min
Jan 5, 4:27 AM CSTTornado WarningBMXJefferson48 min
Jan 5, 4:38 AM CSTSevere Thunderstorm WarningBMXChilton52 min
Jan 5, 5:36 AM CSTSevere Thunderstorm WarningBMXLowndes39 min
Jan 5, 5:51 AM CSTTornado WarningBMXLowndes24 min
Jan 5, 6:05 AM CSTTornado WarningBMXMontgomery25 min
Jan 5, 6:13 AM CSTTornado WarningBMXBullock17 min
Jan 5, 6:27 AM CSTTornado WarningBMXMacon48 min
Jan 5, 6:55 AM CSTSevere Thunderstorm WarningBMXCleburne50 min
Jan 5, 7:11 AM CSTTornado WarningBMXLee34 min
Jan 5, 7:19 AM CSTSevere Thunderstorm WarningBMXClay, Randolph41 min
Jan 5, 7:32 AM CSTTornado WarningBMXChambers43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.